Stijn Cambie - Five results on maximizing topological indices in graphs

dmtcs:6896 - Discrete Mathematics & Theoretical Computer Science, November 15, 2021, vol. 23, no. 3 - https://doi.org/10.46298/dmtcs.6896
Five results on maximizing topological indices in graphsArticle

Authors: Stijn Cambie

    In this paper, we prove a collection of results on graphical indices. We determine the extremal graphs attaining the maximal generalized Wiener index (e.g. the hyper-Wiener index) among all graphs with given matching number or independence number. This generalizes some work of Dankelmann, as well as some work of Chung. We also show alternative proofs for two recents results on maximizing the Wiener index and external Wiener index by deriving it from earlier results. We end with proving two conjectures. We prove that the maximum for the difference of the Wiener index and the eccentricity is attained by the path if the order $n$ is at least $9$ and that the maximum weighted Szeged index of graphs of given order is attained by the balanced complete bipartite graphs.


    Volume: vol. 23, no. 3
    Section: Graph Theory
    Published on: November 15, 2021
    Accepted on: September 29, 2021
    Submitted on: November 11, 2020
    Keywords: Mathematics - Combinatorics,05C09
    Funding:
      Source : OpenAIRE Graph
    • On the edge: theory and techniques at the frontiers of edge-colouring; Code: 639.032.614

    Consultation statistics

    This page has been seen 613 times.
    This article's PDF has been downloaded 373 times.